MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL26A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist, approximately 2 years post transfemoral tmvr procedure with a 26 mm sapien 3 ultra resilia valve, the valve failed due to frozen leaflets.Per feedback from the valve clinic coordinator, the patient recently underwent a tavr to address the aortic valve.They will reassess to see if a mitral valve intervention needs to be addressed in the future.The gradient was 40 mmhg, and the valve area was 40 cm2.Based on the medical record review, this patient was seen in a follow up for severe aortic and severe mitral stenosis.The patient presented with worsening leg weakness and mobility issues and had been recently hospitalized for heart failure and copd.The patient also reported still having symptoms related to the mitral valve, despite the interventions.The record indicated that the patient was reporting symptoms consistent with aortic stenosis.An assessment determined the patient would be a reasonable candidate for a tavr; however, it was noted that the current mitral valve function is suboptimal, but further intervention is limited.Addressing the aortic valve may allow for medication adjustments to manage mitral valve symptoms.An echocardiogram performed 2 weeks prior noted severe thickened aortic valve leaflets and severely calcified aortic valve.The valve area was calculated to be 0.6cm2 with a peak gradient of 61mmhg.The peak/mean gradients were 24mmhg/14mmhg and trivial regurgitation was observed.The mitral valve area (lvot continuity) is 0.6 cma2.
 
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, stenosis/increased gradient events for the sapien 3, sapien 3 ultra, sapien 3 ultra resilia valves post-implantation have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors (atherosclerosis, thrombosis, endocarditis, rheumatic fever, pannus formation) and/or procedural factors (under-deployed valve, valve size selection, patient-prosthesis mismatch).The complaint for stenosis was confirmed based on the medical records.''based on the medical record review, this patient was seen in a follow up for severe aortic and severe mitral stenosis and ''the mitral valve area (lvot continuity) is 0.6 cma2.''.Available information suggests that patient factors such as disease progression, prior history of mitral valve stenosis, and other comorbidities such as hyperlipidemia likely contributed to the event.Hypercholesterolemia/hyperlipidemia could be a risk factor for calcification as there are pathophysiologic similarities between calcification and atherosclerosis.Several studies have documented a correlation between lipids and calcification and found that both coronary calcification and aortic valve calcification progress more rapidly in subjects with low-density lipoprotein (ldl) levels.Ldl levels have been found to have a stronger correlation with coronary calcification than age, sex, blood pressure, fasting, insulin level, or smoking, which can result in increased gradient or valve stenosis.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Additional Manufacturer Narrative
Sections b.4, g.3, g.6 and h.2 have been updated.A correction was made to d2a and d2b.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24718101
Report Number2015691-2026-13606
Device Sequence Number5726634
Product Code NPU
UDI-Device Identifier00690103215816
UDI-Public(01)00690103215816(17)250907(11)220908
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model Number9755RSL26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale